MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE EZ VIEW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8875-01
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the device had electrical sparks.There was a backup device available.No delay or patient injury was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.There are several factors that could contribute to the reported complaint such as maintaining the recommended suction and/or ensuring saline delivery is only intended to facilitate the formation of plasma.When the recommended suction pressure is not used, this will give the user the perception that the device is ¿sparking¿.This occurs when the wand is burning off the residual fluid on the distal tip.The instruction for use contains other warnings and precautionary statements to adhere during activation of the device.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PROCISE EZ VIEW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8794564
Report Number3006524618-2019-00337
Device Sequence Number1707897
Product Code GEI
UDI-Device Identifier00817470004335
UDI-Public00817470004335
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Catalogue NumberEICA8875-01
Device Lot Number2026026
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1